Alert archive / Utah / High Wind Watches in 2017
High Wind Watch 1, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind watch at Mar 4, 2017, 2:23 AM MST. It took effect at Mar 5, 2017, 10:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 4, 2017, 2:23 AM MST (09:23 UTC)
- In effect from
- Mar 5, 2017, 10:00 AM MST
- Expired
- Mar 4, 2017, 3:18 PM MST
- In force
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted.
670 WWUS75 KSLC 040923 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 223 AM MST Sat Mar 4 2017 UTZ015-016-050000- /O.NEW.KSLC.HW.A.0001.170305T1700Z-170306T0500Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 223 AM MST Sat Mar 4 2017 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... The National Weather Service in Salt Lake City has issued a High Wind Watch...which is in effect from Sunday morning through Sunday evening. * AFFECTED AREA...West Central and Southwest Utah. * WINDS...Southwest 30-40 mph with gusts greater than 55 mph. * TIMING...Developing Sunday morning and persisting through the evening hours. * IMPACTS...Strong crosswinds may cause hazardous travel especially for high-profile vehicles and those towing trailers. Highway 6/50, and state routes 21 and 58 will be affected. Loose outdoor objects such as decorations and trampolines may become airborne. Take steps now to remove these potential hazards. Wind sensitive operations will be affected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained wind speeds of at least 40 mph or gusts of 58 mph or stronger may occur. Continue to monitor the latest forecasts. && $$ Rogowski/Kruse For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
1 follow-up statement
147 WWUS75 KSLC 042218 NPWSLC URGENT - WEATHER MESSAGE National Weather Service Salt Lake City UT 318 PM MST Sat Mar 4 2017 UTZ015-016-050645- /O.UPG.KSLC.HW.A.0001.170305T1700Z-170306T0500Z/ /O.NEW.KSLC.HW.W.0002.170305T1500Z-170306T0400Z/ West Central Utah-Southwest Utah- Including the cities of Delta, Fillmore, Beaver, Cedar City, and Milford 318 PM MST Sat Mar 4 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MST SUNDAY... The National Weather Service in Salt Lake City has issued a High Wind Warning...which is in effect from 8 AM to 9 PM MST Sunday. The High Wind Watch is no longer in effect. * AFFECTED AREA...West Central and Southwest Utah. * WINDS...Southwest 30-40 mph with gusts around 60 mph. * TIMING...Developing Sunday morning and persisting through the evening hours. * IMPACTS...Strong crosswinds may cause hazardous travel especially for high-profile vehicles and those towing trailers. Highway 6 and 50, and state routes 21 and 58 will be affected. Visibility will be locally reduced in blowing dust. Loose outdoor objects such as trampolines may become airborne. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ UTZ005-050645- /O.NEW.KSLC.HW.W.0002.170305T1500Z-170306T0400Z/ Great Salt Lake Desert and Mountains- Including the cities of Wendover and Snowville 318 PM MST Sat Mar 4 2017 ...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 9 PM MST SUNDAY... The National Weather Service in Salt Lake City has issued a High Wind Warning...which is in effect from 8 AM to 9 PM MST Sunday. * AFFECTED AREA...The Great Salt Lake Desert * WINDS...Southerly 30 to 40 mph with gusts around 60 mph shifting to northwest Sunday afternoon. * TIMING...Developing Sunday morning and persisting through mid afternoon. Winds will then shift to northwesterly behind a cold front and remain strong into the evening hours. * IMPACTS...Strong crosswinds may cause hazardous travel especially for high-profile vehicles and those towing trailers. I-80 and I-84 and state route 30 will be affected. Visibility will be locally reduced in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or is occurring. Sustained wind speeds of at least 40 mph or gusts of 58 mph or more can lead to property damage. Vehicles, especially high profile vehicles, can be difficult to control at times in high winds. Motorists should take extra caution, especially while crossing bridges, overpasses, and unsheltered areas. && $$ UTZ003-004-050645- /O.NEW.KSLC.WI.Y.0002.170305T0700Z-170306T0400Z/ Salt Lake and Tooele Valleys-Southern Wasatch Front- Including the cities of Salt Lake City, Tooele, Lehi, Provo, and Nephi 318 PM MST Sat Mar 4 2017 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 PM MST SUNDAY... The National Weather Service in Salt Lake City has issued a Wind Advisory...which is in effect from midnight tonight to 9 PM MST Sunday. * AFFECTED AREA...The Salt Lake and Tooele Valleys and the Southern Wasatch Front. * WINDS...Southerly 25-35 mph with gusts around 50 mph shifting to northwest late Sunday afternoon. * TIMING...South winds will increase in these areas after midnight tonight and will remain gusty through Sunday afternoon. The winds will then shift to northwest behind a cold front and remain strong for a short time in the Salt Lake valley but will remain strong into the evening hours in Utah County. * IMPACTS...Strong crosswinds may cause hazardous travel especially for high-profile vehicles and those towing trailers. I-80 in the Salt Lake and Tooele valley as well as state routes in northern Utah county will be affected. Visibility will be locally reduced in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ UTZ013-014-020-050645- /O.NEW.KSLC.WI.Y.0002.170305T1900Z-170306T0700Z/ San Rafael Swell-Sanpete/Sevier Valleys-South Central Utah- Including the cities of Green River, Hanksville, Manti, Richfield, Kanab, and Escalante 318 PM MST Sat Mar 4 2017 ...WIND ADVISORY IN EFFECT FROM NOON SUNDAY TO MIDNIGHT MST SUNDAY NIGHT... The National Weather Service in Salt Lake City has issued a Wind Advisory...which is in effect from noon Sunday to midnight MST Sunday night. * AFFECTED AREA...The San Rafael Swell, the Sanpete and Sevier Valleys and South Central Utah. * WINDS...Southwest 25-35 mph with gusts around 50 mph. * TIMING...Developing around midday Sunday and persisting through the evening hours. * IMPACTS...Strong crosswinds may cause hazardous travel especially for high-profile vehicles and those towing trailers. I-70 as well as portions of US-89 will be affected. Visibility will be locally reduced in blowing dust. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of at least 31 mph or gusts of 45 mph are expected. Motorists in the advisory area should be prepared for sudden gusty cross winds which can make driving difficult. && $$ For more information from NOAA/National Weather Service visit... http://weather.gov/saltlakecity For information on potential travel impacts visit... http://udottraffic.utah.gov/roadweatherforecast.aspx
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind watch went out at Mar 3, 9:17 PM MST, 5 hours 6 minutes earlier.
Area forecast discussion, Mar 3, 9:17 PM MST, 5 hours 6 minutes before
Area Forecast Discussion National Weather Service Salt Lake City UT 917 PM MST Fri Mar 3 2017 .SYNOPSIS...High pressure will shift east this weekend ahead of a cold Pacific storm. This system will cross the Great Basin Sunday through Monday. && .DISCUSSION...Lots of thin high clouds and some patchy thick high clouds have been moving across Nevada and northern Utah this evening. The GFS and NAM appear to be handling this quite well with high level moisture at 300 mb quite dense over northern portions of the CWA through about 12-13Z Saturday before thinning out rapidly. Decided to increase sky cover to mostly cloudy across northern Utah and southwest Wyoming for the overnight period. Thought about warming temps a couple of degrees across the north due to these clouds, but looks like there may be an hour or two just before sunrise for temps to take a quick dive as clouds exit the region, so let temps ride. Rest of package in good shape. Storm remains on track for late Sunday and Sunday night with the brunt of the storm across central and northern portions of the CWA. && .AVIATION...Winds at the SLC terminal should become southeast between 04-05Z, with a gusty component developing between 14-16z. South winds could exceed 30 mph Saturday afternoon after 19Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...None. WY...None. && PUBLIC...Struthwolf AVIATION...Struthwolf For more information from NOAA's National Weather Service visit... http://weather.gov/saltlakecity For frequently asked questions about the Area Forecast Discussion visit... http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Mar 3, 5:06 AM MST, 21 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Salt Lake City UT 506 AM MST Fri Mar 3 2017 UTZ001>016-019>021-517-518-WYZ021-041400- Cache Valley/Utah Portion-Northern Wasatch Front- Salt Lake and Tooele Valleys-Southern Wasatch Front- Great Salt Lake Desert and Mountains-Wasatch Mountain Valleys- Wasatch Mountains I-80 North-Wasatch Mountains South of I-80- Western Uinta Mountains-Wasatch Plateau/Book Cliffs- Western Uinta Basin-Castle Country-San Rafael Swell- Sanpete/Sevier Valleys-West Central Utah-Southwest Utah- Utahs Dixie and Zion National Park-South Central Utah- Glen Canyon Recreation Area/Lake Powell-Central Mountains- Southern Mountains-Southwest Wyoming- 506 AM MST Fri Mar 3 2017 This Hazardous Weather Outlook is for the western two thirds of Utah and southwest Wyoming. .DAY ONE...Today and Tonight Mostly sunny and warmer conditions are expected. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Northern Utah's soils are currently saturated with standing water over much of the agricultural lands. With temperatures expected to warm to 50 degrees in the area by Saturday... flooding of fields and residential basements will intensify across outlying areas of far Northern Utah. The next storm system to impact the outlook area is expected Sunday afternoon through Monday. There will be a potential for significant snow, especially across northern and central Utah, with snow levels falling to the valley floors Sunday night. Strong gusty southerly winds are expected Saturday and Sunday ahead of the cold front. A trailing system will bring another round of light snow Monday night. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. Rogowski/Traphagan For more information from NOAA/s National Weather Service visit... http://weather.gov/saltlakecity For information on potential road travel impacts visit... http://www.udottraffic.utah.gov/roadweatherforecast.aspx
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 4, 3:18 PM MST | High Wind Warning | SLC | 30 hr | |
| Mar 4, 3:18 PM MST | Wind Advisory | SLC | 37 hr | |
| Mar 4, 4:11 PM MST | Winter Weather Advisory | SLC | 48 hr |
Nearby
High Wind Watches in Utah, 2017Every high wind watch in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.